Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 189, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 20, 2000, 10:48 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 20, 2000, 10:48 PM EDT (02:48 UTC)
- Expired
- Sep 20, 2000, 11:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Crawford County, PA, Erie County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 11:05 PM EDT | Thunderstorm Wind | Countywide, PA | Thunderstorm winds downed several trees across the county. |
| Sep 20, 11:10 PM EDT | Thunderstorm Wind | Countywide, PA | Thunderstorm winds downed over a dozen trees across the county. One of the trees landed on a house and caused major roof damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 7:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 210247 SVRCLE PAC039-049-210345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1048 PM EDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN PENNSYLVANIA... ERIE COUNTY IN PENNSYLVANIA... * UNTIL 1145 PM EDT * AT 1046 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES WEST OF LINESVILLE...OR ABOUT 13 MILES SOUTHEAST OF JEFFERSON...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WATTSBURG WATERFORD UNION CITY LINESVILLE EDINBORO CORRY CONNEAUTVILLE CAMBRIDGE SPRINGS DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM SOME OF THESE STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ VRCEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 2:55 PM EDT, 7 hours 53 minutes earlier.
Area forecast discussion, Sep 20, 2:55 PM EDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 255 PM EDT WED SEP 20 2000 WDLY SCT SHOWERS/STORMS POPPING SW OH AND S CNTRL OH IN AREA OF THETA-E/SFC DEWPOINT ADVECTION. STORMS NOT GROWING TOO MUCH...AS DRY AIR ALOFT AND SYNOPTIC SUBSIDENCE STILL OCCURRING. SECOND LINE OF SHOWERS/STORMS GETTING GOING ALG CDFNT OVR CNTRL IL AND THIS LINE SHUD CONT TO EXPAND. WL BE INTERESTING WHEN CDFNT CLASHES WITH HIGHER THETA-E NOW MOVG ACRS OH. LOTS OF WIND JUST ABV SFC BUT MID LVL WIND NOT MUCH STRGR THAN LOW LVL WIND BUT SOME POTENTIAL FOR ROTATING STORMS. CATEGORICAL POPS FOR SHOWERS/STORMS ALL ZONES TNGT THEN CHC POPS NE OH/NW PA THU MORN WITH STG CAA AND W FLOW OFF LERI AND H8 TEMPS DOWN TO ABOUT +3C. ENUF SUBSIDENCE THAT SHOWERS SHUD END THU AFTRN E OF LERI BUT SC WL CONT OFF LAKE WITH P CLOUDY SKIES ELSEWHERE. DECENT WAA DVLPS ON FRI AND SOME SHOWERS COULD BREAK OUT FRI NGT AND CONT INTO SAT. NGM TEMP GUIDANCE STILL A BIT TOO WARM THU AND PROB INTO FRI AS COOL AIRMASS WILL COME IN QUICKLY AND BE SLOWER TO SHIFT OUT ON FRI. MISCLE AVBL SOON. .CLE.. OH...NONE. PA...NONE. KOSARIK/LAPLANTE
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.